Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 73, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 15, 2001, 2:18 AM CDT for Vernon Parish, Louisiana. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 15, 2001, 2:18 AM CDT (07:18 UTC)
- Expired
- Jun 15, 2001, 3:15 AM CDT
- In force
- 57 min
- Issued by
- NWS Lake Charles, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 26 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 2:30 AM CDT | Thunderstorm Wind | Anacoco, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3133 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 150719 SVRLCH LAC115-150815- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 218 AM CDT FRI JUN 15 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VERNON PARISH IN WEST CENTRAL LOUISIANA * UNTIL 315 AM CDT * AT 214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 16 MILES NORTH OF SLAGLE TO 17 MILES SOUTHWEST OF ANACOCO...MOVING SOUTHEAST AT 20 MPH. * THIS STORM WILL BE NEAR... LEESVILLE...NEW LLANO BY 240 AM CDT SLAGLE BY 245 AM CDT PICKERING BY 255 AM CDT FORT POLK BY 300 AM CDT ROSEPINE BY 3+05 AM CDT DESTRUCTIVE WINDS CAN BE EXPECTED - TAKE COVER NOW! VEHICLES AND MOBILE HOMES ARE NOT SAFE. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3136 9324 3112 9355 3089 9340 3102 9282
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:10 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 15, 1:10 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 110 AM CDT FRI JUN 15 2001 .UPDATE... WITH SHOWERS AND THUNDERSTORMS FROM OUTFLOW BOUNDARY MAKING ITS WAY INTO THE UNSTABLE AIRMASS OVER THE NORTHERN ZONES OF THE FORECAST AREA...WILL UP POPS. ALSO WILL MENTION THE POSSIBILITY OF STRONG AND GUSTY WINDS NEAR STORMS. KLFK REPORTED WIND GUST TO 32 KT WITH PASSAGE OF THE GUST FRONT. .LCH...NONE. .ADJUSTED NUMBERS... AEX 76/92/71/90/71 555-0 BPT 77/91/74/90/72 244-0 LCH 78/91/74/89/72 244-0 LFT 77/91/73/89/72 244-0 7-RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:48 AM CDT | Severe Thunderstorm Warning | LCH | Rapides | 57 min |
| Jun 15, 3:18 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard | 57 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.